MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Leakage at the luer lock connection of the needle and syringe when withdrawing the vaccine appears that the boxes with lot no.2501003 contain defective needles, sometimes as many as five needles in a row.This is obviously unacceptable for our nurses, not to mention what the patient thinks when they have to change needles five times because the needle won't go in.They cannot screw the needle on, and there is no click to indicate that it is on, possibly a manufacturing defect, but it is not workable for us.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2501003.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.No physical samples or picture samples displaying the affected product were received for evaluation by our quality team.Twenty (20) retained samples from lot number 2501003 were obtained from the manufacturing facility for review.The retained samples were assembled with a 10ml bd discardit syringe and no defects related to syringe needle connectivity issues were observed.Based on the investigation results, a cause related to the needle manufacturing process could not be determined for this reported incident.We would like to inform you that smartslip technology (tm) has been introduced to help to ensure that a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common syringe design (in europe).In accordance, we recommend following the instructions for use for bd eclipse smartslip, which are unique in recommending the user "push firmly when attaching the needle to the syringe." and to be sure that the clip is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection to be made, the user should then ¿push while twisting.¿ if the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.If this issue were to reoccur, we would greatly appreciate the opportunity to review the affected needle sample(s) and the syringe involved.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23466436
Report Number3002682307-2025-00128
Device Sequence Number10122363
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250107(17)291231(10)2501003
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2501003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown